Convergence of Riemannian manifolds and Laplace operators. I
Annales de l'Institut Fourier, Volume 52 (2002) no. 4, p. 1219-1257

We study the spectral convergence of compact Riemannian manifolds in relation with the Gromov-Hausdorff distance and discuss the geodesic distances and the energy forms of the limit spaces.

Nous étudions la convergence spectrale des variétés riemanniennes compactes par rapport à la distance de Gromov-Hausdorff et discutons des distances géodésiques et des formes d'énergie des espaces de limites.

DOI : https://doi.org/10.5802/aif.1916
Classification:  53C21,  58D17,  58J50
Keywords: Laplace operator, energy form, heat kernel, spectral convergence, Gromov-Hausdorff distance
@article{AIF_2002__52_4_1219_0,
     author = {Kasue, Atsushi},
     title = {Convergence of Riemannian manifolds and Laplace operators. I},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {52},
     number = {4},
     year = {2002},
     pages = {1219-1257},
     doi = {10.5802/aif.1916},
     zbl = {1040.53053},
     mrnumber = {1927079},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2002__52_4_1219_0}
}
Kasue, Atsushi. Convergence of Riemannian manifolds and Laplace operators. I. Annales de l'Institut Fourier, Volume 52 (2002) no. 4, pp. 1219-1257. doi : 10.5802/aif.1916. http://www.numdam.org/item/AIF_2002__52_4_1219_0/

[1] K. Akutagawa Yamabe metrics of positive scalar curvature and conformally flat manifolds, Differential Geom. Appl, Tome 4 (1994), pp. 239-258 | Article | MR 1299397 | Zbl 0810.53030

[2] K. Akutagawa Convergence for Yamabe metrics of positive scalar curvature with integral bound on curvature, Pacific J. Math, Tome 175 (1996), pp. 239-258 | MR 1432834 | Zbl 0881.53036

[3] P. Bérard; G. Besson; S. Gallot On embedding Riemannian manifolds in a Hilbert space using their heat kernels (1988) (Prépublication de I'Institut Fourier, No 109)

[4] P. Bérard; G. Besson; S. Gallot Embedding Riemannian manifolds by their heat kernel, Geom. Funct. Anal, Tome 4 (1994), pp. 373-398 | Article | MR 1280119 | Zbl 0806.53044

[5] G. Besson A Kato type inequality for Riemannian submersion with totally geodesic fibers, Ann. Glob. Analysis and Geometry, Tome 4 (1986), pp. 273-289 | Article | MR 910547 | Zbl 0631.53035

[6] M. Biroli; U. Mosco A Saint-Venant principle for Dirichlet forms on discontinuous media, Ann. Mat. Pure Appl (4), Tome 169 (1995), pp. 125-181 | Article | MR 1378473 | Zbl 0851.31008

[7] G. Carron Inégalités isopérimétriques de Faber-Krahn et conséquences, Actes de la Table Ronde de Géométrie Différentielle en l'Honneur de M. Berger (Luminy, 1992), Soc. Math. France (Sémin. Congr.) Tome 1 (1996), pp. 205-232 | Zbl 0884.58088

[8] J. Cheeger Differentiability of Lipschitz functions on metric measure spaces, Geom. Funct. Anal, Tome 9 (1999), pp. 428-517 | Article | MR 1708448 | Zbl 0942.58018

[9] E. B. Davies Explicit constants for Gaussian upper bounds on heat kernels, Amer. J. Math, Tome 109 (1987), pp. 319-334 | Article | MR 882426 | Zbl 0659.35009

[10] K. Fukaya Collapsing Riemannian manifolds and eigenvalues of the Laplace operator, Invent. Math, Tome 87 (1987), pp. 517-547 | Article | MR 874035 | Zbl 0589.58034

[11] M. Fukushima; Y. Oshima; M. Takeda Dirichlet Forms and Symmetric Markov Processes, Walter de Gruyter, Berlin-New York (1994) | MR 1303354 | Zbl 0838.31001

[12] M. Gromov Structures métriques pour les variétés riemanniennes, Cedic Fernand-Nathan, Paris (1981) | MR 682063 | Zbl 0509.53034

[13] A. Grigor'Yan Heat kernel of a noncompact Riemannian manifold, Stochastic Analysis (Ithaca, NY, 1993), Amer. Math. Soc, Providence, R.I. (Proc. Symposia in Pure Math) Tome 57 (1993), pp. 239-263 | Zbl 0829.58041

[14] Y. Hashimoto; S. Manabe; Y. Ogura; Ed. N. Ikeda Et Al. Short time asymptotics and an approximation for the heat kernel of a singular diffusion, Itô's Stochastic Calculus and Probability Theory, Springer-Verlag, Tokyo (1996), pp. 129-140 | Zbl 0866.60066

[15] J. Heinonen; P. Koskela Quasi conformal maps on metric spaces with controlled geometry, Acta Math, Tome 181 (1998), pp. 1-61 | Article | Zbl 0915.30018

[16] N. Ikeda; Y. Ogura; Ed. M. Pinsky Degenerating sequences of Riemannian metrics on a manifold and their Brownian motions, Diffusions in Analysis and Geometry, Birkhäuser, Boston-Bassel-Berlin (1990), pp. 293-312 | Zbl 0742.58058

[17] D. Jerison The Poincaré inequality for vector fields satisfying Hörmander's condition, Duke Math. J, Tome 53 (1986), pp. 503-523 | MR 850547 | Zbl 0614.35066

[18] A. Kasue; H. Kumura Spectral convergence of Riemannian manifolds, Tohoku Math. J, Tome 46 (1994), pp. 147-179 | Article | MR 1272877 | Zbl 0814.53035

[19] A. Kasue; H. Kumura Spectral convergence of Riemannian manifolds, II, Tohoku Math. J, Tome 48 (1996), pp. 71-120 | Article | MR 1373175 | Zbl 0853.58100

[20] A. Kasue; H. Kumura; Y. Ogura Convergence of heat kernels on a compact manifold, Kyuushu J. Math, Tome 51 (1997), pp. 453-524 | Article | MR 1470166 | Zbl 0914.58031

[21] A. Kasue; H. Kumura Spectral convergence of conformally immersed surfaces with bounded mean curvature (To appear in J. Geom. Anal.) | MR 1916863 | Zbl 1043.58013

[22] A. Kasue Convergence of Riemannian manifolds and Laplace operators; II (in preparation) | Zbl 1099.53033

[23] A. Nagel; E. M. Stein; S. Wainger Balls and metrics defined by vector fields I: Basic properties, Acta Math, Tome 55 (1985), pp. 103-147 | Article | MR 793239 | Zbl 0578.32044

[24] Y. Ogura Weak convergence of laws of stochastic processes on Riemannian manifolds, Probab. Theory Relat. Fields, Tome 119 (2001), pp. 529-557 | Article | MR 1826406 | Zbl 0983.58017

[25] J.A. Ramírez Short-time asymptotics in Dirichlet spaces, Comm. Pure Appl. Math, Tome 54 (2001), pp. 259-293 | Article | MR 1809739 | Zbl 1023.60049

[26] L. Saloff-Coste A note on Poincaré, Sobolev and Harnack inequality, Duke Math. J., Int. Math. Res. Notices, Tome 2 (1992), pp. 27-38 | Article | MR 1150597 | Zbl 0769.58054

[27] K. T. Sturm Analysis on local Dirichlet spaces I. Recurrence,conservativeness and L p -Liouville properties, J. Reine Angew. Math., Tome 456 (1994), pp. 173-196 | Article | MR 1301456 | Zbl 0806.53041

[28] K. T. Sturm Analysis on local Dirichlet spaces II. Upper Gaussian estimates for the fundamental solutions of parabolic equations, Osaka J. Math, Tome 32 (1995), pp. 275-312 | MR 1355744 | Zbl 0854.35015

[29] K. T. Sturm Analysis on local Dirichlet spaces III. The parabolic Harnack inequality, J. Math. Pures Appl, Tome 75 (1996), pp. 273-297 | MR 1387522 | Zbl 0854.35016

[30] K. Yoshikawa Degeneration of algebraic manifolds and the continuity of the spectrum of the Laplacian, Nagoya Math. J, Tome 146 (1997), pp. 83-129 | MR 1460955 | Zbl 0880.58030